Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


kidney failure
Nov 16, 2008

I am diabetic and 2 years ago only had 45 % use of both Kidneys last week i was told it went down to 25% I take a lot of different things for blood pressure and I take trazadon for diabetic neropathy I take 320 mg of Lasics to expel water. what can I do to prolong the life of the kidney's?

Response from Dr. Young

Hello and thank you for your post.

It certainly sounds like you've lost quite a bit of your kidney function. Among persons with HIV, there are multiple causes of kidney disease- HIV itself, HIV medications (mostly tenofovir) and all of the things that can cause kidney disease in the general population- diabetes, high blood pressure, family history- to name a few).

If you have diabetes and high blood pressure, optimal management of these conditions will help to decrease the rate of functional decline.

If you have untreated HIV, kidney disease alone is an indication to start HIV treatments. In your circumstance, I'd be reluctant to start a tenofovir-containing regimen (one that contains Viread, Truvada or Atripla), since this medication can cause a worsening of kidney function in some patients with kidney disease risks. Additionally, it's very important that your HIV doctors appreciate that many other HIV medications need to have their doses changed in the face of decreased kidney function.

If your function is down to 25% of normal, I'd strongly suggest that you be under the care of a kidney specialist- a neprhologist- I'd ask your HIV specialist to refer you to have this evaluation, if he or she hasn't already.

I hope this helps, best of health to you,

BY



Previous
atripla causes LIPO
Next
AM WORRIED

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement